Last reply 1 month ago
lower abdominal hug?

First, an explanation of what this feels like: extreme lower back pain, as well as pain in my lower abdomen. TMI but I swear I then poop out everything that could possibly be in my colon…. like it’s being squeezed out of me but I don’t feel any squeeze, just pain. This lasts for about 3-4 hours. Every time it happens, I try to pinpoint if it’s back pain or gut pain. I can’t, it feels like both. I think maybe I ate something wrong, but it’s not diarrhea and it’s extreme back pain too. And it only lasts a few hours, then it’s gone. But it’s debilitating, I can’t do anything other than lay on my side (once I’m done in the bathroom).

My neurologist believes this is the MS hug or what he called paroxysmal spasms. He put me on cymbalta for these, as well as my chronic back pain and chronic headaches. It’s helped the headaches 100%. It’s changed the back pain – improved in some respects, not in others. I was waiting to see if this spasm happened again & was disappointed it did happen last night. Guess this medication doesn’t help those (or maybe I need a higher dose, but I’m not sold on that yet).

Anyway the question – have any of you experienced this? I am not second guessing the neurologist, really. I really like him, he’s a wonderful MS specialist. I just hate this and am wondering if anybody out there has had this happen??

Michelle

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
1 month ago

@isaacson72 , that doesn’t sound very nice at all.

I can see your Neuro’s thinking as the spasms of your intercostal muscles, would be supplying the pressure to help you………………poop.

Have a read through here and see how your dosage compares :-

https://www.drugs.com/dosage/cymbalta.html


isaacson72
1 month ago

Maybe that’s part of it…. my dosage is 30mg, not 60. I’m not sure I can stay awake if I were to up the dose though. I was taking it in the morning, and needed 2 naps a day, and slept soundly at night! Now I take it at night and sleep great, and am mildly tired throughout the day. I’d be worried what 60 mg would do. This medicine has it’s own syndrome for going off it, so I’m not sure about upping to 60 and then going back to 30 if it didn’t work, but I can talk to the neuro about it. ANYTHING to stop that from happening again. This is the 6th time in a year, so it’s not often, but it is absolutely miserable.


neenie
1 month ago

My ms hug is higher up. Mine starts as problems with waist bands on clothes, but then builds up to a feeling of wearing a corset that is 3 sizes too small, very painful & totally restricts my breathing.


lindagoodman
1 month ago

Haven’t heard of ‘ms hug’ before. Last week my bra felt too tight although my weight is same as always. Now I understand why. So good to read other msers experiences. I just want to recommend Bladder Botox. I have the injections into my bladder every 6 months and I know it works when it begins to wear off and I keep wetting myself and have to wear thick pads.

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.